Goodbye

Three years ago I was diagnosed with pmr and, like all of you, my journey began. Throughout the ups and downs of flares, side effects of medication and sheer exhaustion you people kept me going

But now things have changed! The diagnosis is now late onset RA and I have been suffering all the problems that go with that diagnosis. I have no doubt my delightful rheumy is right and we are exploring ways to keep it under control. I have already tried various Dmards, methotrexate, aziothiaprine, and hydroxychlorquine, all have given nasty side effects.

However I ramble. This is just to say thank you to pmr pro, Dorset lady, Celtic and all you other fellow sufferers who have kept me going.

I shall now join the arthritis site where I hope they are as lovely as all of you

Goodbye

15 Replies

oldestnewest
  • Goodbye Pat9442,

    I am sorry that you have this difficult disease and must struggle again to get a condition managed. I am sure you can transplant the helpful, knowledgeable and caring culture we find on this forum to your new one. Take care!

  • Good luck and best wishes

  • Sorry to hear of ypur latest diagnosis. I am puzzled as to why you are leaving this site - I have RA and GCA, and always thought this site was for both. Which site are you transferring to?

  • Hi Pat,

    Good news, but please don't leave this forum completely, I'm sure your experience will help others. That's what newcomers rely on - someone who's successfully got through to the end, and can give them hope.

    I took my last (hopefully) Pred on Sept 2nd, but despite what others might wish, I don't intend to leave it. I've made many friends over the last four years, and hope to make many more, and I want to know how they are getting on.

    I also have arthritis so I may well join that forum as well!

    Take care.

  • Hi Dorset lady

    It's so encouraging to hear that you are off meds I hope it stays that way for you. Please never leave us as your wealth of knowledge is invaluable.many thanks

  • Hi Pat, your post gave me mixed emotions as at first I just felt excited thinking that you had kicked PMR into touch and then I read about your different diagnosis of RA - what a bummer! However, with a good rheumy at the helm, hopefully you will soon get this under control too. However, please don't say "Goodbye" but do keep in touch from time to time to let us know how you are getting on and to give those still struggling with PMR a morale boost knowing that there is life at the end of the PMR tunnel. Meanwhile, my very best wishes to you.

  • Why say a permanent goodbye? Many of the problems are the same so the exchange of experiences isn't so different. We don't really care what you have - it is just a label!

    Do please tell us what it was that made your rheumy change the diagnosis? It is something I do keep saying to people with a difficult experience - LORA and PMR can start very similarly but no-one ever enlightens us at what point they change the presentation/what makes a rheumy wonder.

  • The diagnosis was changed because when I had a flare back in May instead of all joints hurting and feeling as though I had flu, it seemed that just my wrists and knees were swollen and very painful. Ultrasound showed gross inflammation - it looked like the Great Fire of London in there! I began Methatrexate and it certainly helped (increasing Pred had not done much). My CRP went down and I felt human again. Unfortunately for me after a few months the MTX made me extremely sick. We switched to injections but that made it worse. However following two months with only 4mg Pred my left hand was unusable as was my left knee. My CRP was levelling at 66 What a shambling wreck I was!

    So I have agreed to re start MTX and sulphasalazine. Quite honestly I would have taken anything she offered and blow the side effects! A steroid injection yesterday has meant I could get out of bed this morning and yes there is light at the end of the tunnel.

    For all of you wondering whether to take drugs because of possible side effects, believe me when things are really bad you would gladly take anything to kill the pain. Last week cyanide sounding really tempting!

  • But I was under the impression that MTX is just the first line - there is a whole list of DMARDs to work through when you "fail" one or another for whatever reason. A drug having unacceptable side effects comes under that heading surely?

    However - I do hope this works. xxx

  • I love your post saying that you would take anything that took the bad stuff away. I know that feeling. So I deal with my side effects and when I feel grumpy about them I allow my OH to remind me about the headaches.

    Good luck to you with your new diagnosis, hope your care helps lots.

  • Pat, as the other ladies say, don't leave yet, just join the other forum & keep us on the back burner. (I'm on two)

    Re your Methotrexate do you take Folic Acid on the other 6 days? And take it with a full glass of water, I always take it after my lunch.

    I'm on it now for the second time, it did make me a nauseous after I'd been taking it for about two months, I tried it at night instead but didn't care for that much, so went back to my 1pm slot. But I found it was the smell of certain foods cooking that set me off, so I kept my meals simple & low odour! In fact sandwiches made with chicken pre cooked from M&S

    I rang the Rheumatology Team & they suggested an antiemetic & within a few weeks it passed & l was able back to a traditional Sunday Roast!

    Good Luck 🍀💐🍀

  • Thank you Mrs Nails

    On advice from my rheumy I have split the MTX, taking two in the morning and two at night. Just hope it works! A little nauseous today but I can live with that. Yes I take folic acid 6 days a week.

    I agree with the cooking though. Nice excuse not to do it!

  • Try a simple biscuit after you've taken it & I did find the anti emetic helpful & it did improve. I never take on an empty stomach either. Good Luck ☘️

  • True. However azothiaprine did nothing to help, I am allergic to quinine which knocked off hydroxychloroquine, MTX makes me sick and of the common DMARDs that leaves only sulphasalazine. Failure with this means going on to the 'biologic' group. These are expensive and so all others have to fail before funding for these can be applied for.

    Only agreed to go back on MTX because the pain was so bad

  • Yes, I know how the progression works. I was offered sulphasalazine - just as I was about to move here to Italy. It doesn't work for PMR anyway but he didn't think it was PMR. Maybe had I not been moving here to a sunny part of the world I would have tried it - after all, I'd had PMR for over 5 years by then, a bit longer wouldn't have made much difference! No-one here has thought it isn't PMR...

    And yes - know exactly what you mean about comparing side effects to what they are preventing. Over 5 years of PMR without pred was enough - side effects or not, I have no desire to go back there! If you are happy to manage without a drug because of its side effects - your pain isn't that bad!